Thunderstorm Wind, Morgan
- When
- May 6, 6:40 PM EST
- Where
- Morgan County, Ezel
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.900, -83.450
Strong winds blew a barn down onto a mobile home.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 6, 1:34 PM EST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 234 PM EDT MON MAY 6 2002 ---FORECAST ISSUES--- FORECAST CONCERNS FOR THIS CYCLE INCLUDE POSSIBLE HEAVY RAIN EVENT SETTING UP TONIGHT INTO TUESDAY OVER THE NORTHERN HALF OF THE FORECAST AREA. OTHER ISSUES TO DEAL WITH INCLUDE RAIN CHANCES NEAR THE END OF THE EXTENDED PERIOD. ---MODELS/ZFP--- MODELS IN SIMILAR AGREEMENT WITH OVER WEATHER PATTERN FOR THE NEXT FEW DAYS. AS KENTUCKY SITS ON THE TOP OF THE LARGE H5 RIDGE...VARIOUS SHORTWAVES WILL TRAVERSE THE AREA. WHERE AND HOW MUCH PRECIP ARE THE MAIN STICKING POINTS. ACCORDING TO THE ETA SOLUTION...THE POTENTIAL MCS TRACK IS ALONG THE OHIO RIVER. HOWEVER..AS EACH ONE PASSES...THERE IS THE POTENTIAL FOR THE BOUNDARY TO SLIP A LITTLE SOUTH AND BEGIN TO AFFECT THE NORTHERN PARTS OF OUR FA. STRONG SURFACE CONVERGENCE ALONG WITH A NICE H85 JET FOCUSING ACROSS KENTUCKY...SHOULD HELP SUPPORT WIDESPREAD HEAVY RAINS ACROSS PARTS OF THE OHIO VALLEY. NORTHERN HALF OF OUR CWA IS HIGHLIGHTED IN THE LATEST EXCESSIVE RAINFALL OUTLOOK. AFTER CONSULTING WITH SURROUNDING OFFICES...PLAN ON HOISTING A FLOOD WATCH THROUGH TOMORROW AFTERNOON. MODELS HINTING AT A POSSIBLE LULL IN THE PRECIP FOR WEDNESDAY AND WEDNESDAY NIGHT...AND PLAN ON CARRYING ONLY CHANCE POPS THERE. FRONTAL BOUNDARY THEN MOVES INTO THE REGION ON THURSDAY BRINGING ANOTHER SHOT OF HEAVY PRECIP TO THE AREA. AS FAR AS TEMPS GO...FWC/MAV NUMBERS ARE CLOSE AND ACCEPTED. HOWEVER...PLAN ON TRIMMING BACK HIGHS A LITTLE BIT WITH EXPECTED CLOUD COVER. ---EXTENDED--- FRONTAL PASSAGE LOOKS TO OCCUR LATE THURSDAY AND PLAN ON HANGING ON TO PRECIP EARLY FRIDAY. AFTER THAT...HIGH PRESSURE BUILDS IN AND SKIES SHOULD BECOME PARTLY CLOUDY. TRANQUIL WEATHER CONTINUES THROUGH SATURDAY. LATEST GUIDANCE FROM HPC SUGGESTS THAT NEXT FRONTAL SYSTEM WILL BE SLOWED SOMEWHAT. PREVIOUSLY HAD CHANCE OF RAIN IN FOR SUNDAY. I THINK MOST OF THE MAJOR PRECIP WILL STILL BE OUT TO OUR WEST...BUT WELL PROBABLY SEE SOME SCATTERED ACTIVITY POP UP HERE AND THERE. PROBABLY GO WITH PARTLY CLOUDY OR MAYBE MOSTLY CLOUDY WITH A LOW CHANCE POP. MONDAY LOOKS WET THIS GO AROUND...SO WILL CARRY POPS THERE AS WELL. AS FAR AS TEMPS GO...STAYED CLOSER TO THE ENSEMBLE AVERAGE RATHER THAN THE OPERATIONAL GUIDANCE. ---GRIDS--- FORECAST DATABASE IN GOOD SHAPE. JUST MADE SOME TWEAKS HERE AND THERE TO REFLECT CHANGES IN THE UPCOMING FORECAST. ---PRELIM CCF--- JKL 63/79 61/81 8874 LOZ 64/76 62/81 7654 .JKL...FLOOD WATCH NORTHERN ONE HALF OF CWA THROUGH TUESDAY AFTERNOON. JARVIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
454 PM EDT MON MAY 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 5 SE BOONEVILLE KY 1.75 INCH HAIL
05/02/02 OWSLEY REPORTED BY
OTHERThe Jackson,KY radar (KJKL), 36 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong winds blew a barn down onto a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297594.